Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 346, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 21, 2014, 6:28 PM CDT for Madison County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 21, 2014, 6:28 PM CDT (23:28 UTC)
- Expired
- Aug 21, 2014, 7:02 PM CDT
- In force
- 34 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 21 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 6:35 PM CDT | TSTM WND DMG | 4 Ene Madison, MS | REPORT OF SOME TREES DOWN ON PEARL RIVER CHURCH ROAD. ALSO ONE HOUSE IN THE AREA WAS STRUCK BY LIGHTNING...CAUSING CHIMNEY DAMAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1029 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
683
WUUS54 KJAN 212328
SVRJAN
MSC089-220015-
/O.NEW.KJAN.SV.W.0346.140821T2328Z-140822T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT THU AUG 21 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 715 PM CDT
* AT 628 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON...
AND MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLUCKSTADT AROUND 640 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3251 8993 3247 9003 3244 9004 3243 9007
3242 9006 3241 9007 3240 9006 3240 9014
3242 9017 3260 9011 3256 8989
TIME...MOT...LOC 2328Z 214DEG 6KT 3248 9007
HAIL...1.00IN
WIND...60MPH
$$
EEC2 follow-up statements
760
WWUS54 KJAN 212345
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
645 PM CDT THU AUG 21 2014
MSC089-220015-
/O.CON.KJAN.SV.W.0346.000000T0000Z-140822T0015Z/
MADISON MS-
645 PM CDT THU AUG 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MADISON COUNTY UNTIL 715 PM CDT...
AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MADISON...AND
MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF SOUTH
CENTRAL MADISON COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3253 8993 3251 8993 3247 9003 3244 9004
3243 9007 3242 9006 3241 9007 3240 9007
3240 9014 3251 9012 3257 9009 3256 8989
TIME...MOT...LOC 2345Z 216DEG 6KT 3248 9004
HAIL...0.75IN
WIND...60MPH
$$
EEC449
WWUS54 KJAN 220002
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT THU AUG 21 2014
MSC089-220013-
/O.CAN.KJAN.SV.W.0346.000000T0000Z-140822T0015Z/
MADISON MS-
702 PM CDT THU AUG 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3253 8993 3251 8993 3247 9003 3244 9004
3243 9007 3242 9006 3241 9007 3240 9007
3240 9014 3251 9012 3257 9009 3256 8989
TIME...MOT...LOC 0003Z 216DEG 6KT 3250 9002
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 4:15 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Aug 21, 4:15 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 415 PM CDT THU AUG 21 2014 .DISCUSSION...A MESOSCALE CONVECTIVE VORT LEFTOVER FROM CONVECTION YESTERDAY HAS HELPED TO SPUR SCATTERED TO NUMEROUS SHOWERS AND STORMS IN THE LAST SEVERAL HOURS...FOCUSED ACROSS CENTRAL LA AND FAR SOUTHWESTERN MS. ELSEWHERE THE EFFECT OF THE PREVAILING AND STRENGTHENING RIDGE ALOFT IS KEEPING CONVECTION ISOLATED AT BEST. THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS ANTICIPATE CONVECTION TO REMAIN MOST CONCENTRATED OVER SOUTHWESTERN ZONES WITH LITTLE IMPETUS TO LINGER MUCH PAST SUNSET. WE WILL BE WATCHING MORE VIGOROUS CELLS CLOSELY OVER THE NEXT FEW HOURS FOR MICROBURST POTENTIAL SINCE THE ENVIRONMENT IS SOMEWHAT SUPPORTIVE OF ENHANCED DOWNDRAFTS. ANY SEVERE ACTIVITY SHOULD BE EXTREMELY ISOLATED AT BEST AND THUS NOTHING WILL BE MENTIONED IN THE HWO. THE PATCHY RAINFALL IN WESTERN ZONES THIS AFTERNOON IS HELPING TO BREAK THE HEAT A BIT IN THOSE AREAS...BUT ELSEWHERE HOT AND MUGGY CONDITIONS ARE LEADING TO HEAT INDEX VALUES RANGING FROM 100 TO 105 CURRENTLY. MUGGY AND UNCOMFORTABLE CONDITIONS WILL PERSIST INTO THIS EVENING BUT CONDITIONS SHOULD COOL DOWN ENOUGH LATE TONIGHT TO KEEP HEAT ADVISORIES FROM BECOMING NECESSARY (SINCE LOW TEMPS REMAINING ABOVE 75 ARE ALSO CRITERIA TO MEET ADVISORY STATUS). TOMORROW AND INTO THE WEEKEND THE PREVIOUSLY-MENTIONED RIDGE WILL BE AN EVEN BIGGER PLAYER...INCREASING HEAT AND DOING A BETTER JOB AT SUPPRESSING AFTERNOON CONVECTION. MAV HIGHS IN THE MID TO UPPER 90S TOMORROW THROUGH THE WEEKEND LOOK MAINLY ON TRACK WITH LOW TEMPERATURES STILL EXPECTED TO REMAIN UNDER WHAT IS NEEDED TO SATISFY HEAT ADVISORY CRITERIA. AFTER TODAY ANY ISOLATED AFTERNOON SHOWERS AND STORMS IN OUR REGION SHOULD BE CONFINED TO FAR SOUTHERN AREAS...SOMEWHAT TIED TO SEABREEZE BOUNDARIES CASCADING NORTH FROM THE COAST. /BB/ && .PREV DISCUSSION... /ISSUED 400 AM CDT THU AUG 21 2014/ LONG TERM...MONDAY THROUGH WEDNESDAY...AS WE GO INTO NEXT WEEK DEEP MOISTURE WILL BUILD ACROSS THE REGION FROM THE EAST. THIS WILL GIVE THE REGION A BREAK IN WARM AFTERNOON HIGH TEMPERATURES. THUS 850MB TEMPS WILL COOL SOME INTO THE MIDDLE 20S DEGREE C. RAIN CHANCES WILL PICK UP AS DEEP TROPICAL MOISTURE BUILDS ACROSS THE REGION AND PWATS WILL INCREASE TO AROUND 2.2 INCHES. THERE WILL BE DECENT INSTABILITY FOR SOME CONVECTIVE CHANCES FROM MONDAY THROUGH WEDNESDAY WITH SOME LOCALLY HEAVY RAINFALL POTENTIAL. THE MEAN RIDGING WILL FLUCTUATE SOME DURING THE UPCOMING WORK WEEK. AS FAR AS THE TROPICS ARE CONCERNED MODELS ARE GENERALLY TRENDING TOWARD KEEPING TROPICAL SYSTEMS AWAY FROM THE GULF OF MEXICO...PUSHING THEN OFF THE EAST COAST. HOWEVER...WE WILL STILL BE MONITORING THE SITUATION CLOSELY AS A FEW GFS AND EUROPEAN ENSEMBLE MEMBERS DO STILL MANAGE TO PUSH TROPICAL LOWS INTO THE GULF AS THEY AVOID BEING PICKED UP BY THE TROUGH TO THE NORTH. AS FAR AS MODEL DIFFERENCES GO MOST OF THE ENSEMBLES... EURO...NAVY AND UK MODELS KEEP THE MEAN RIDGE DOMINANT OVER OUR REGION. THE GFS TRIED TO BRING AN UPPER TROUGH OVER THE CENTRAL PLAINS AND EVENTUALLY PUSHED A FRONT TOWARD THE REGION FOR THE LATER PART OF THE WORK WEEK...WHICH SEEMS TO BE AN OUTLIER. MODELS WERE IN GENERAL AGREEMENT WITH THE WEEKEND HEAT AND INCREASE IN TROPICAL MOISTURE FROM THE EAST FOR NEXT WEEK. ALL IN ALL...DID NOT MAKE TOO MANY LARGE DEVIATIONS FROM MEX POPS AND TEMPS THROUGH THE EXTENDED PERIOD. /17/BB/ && .AVIATION...VFR CONDS CURRENTLY PREVAIL AT ALL TAF SITES AND WILL CONTINUE AT MOST INTO THE EVENING. SHOWERS/STORMS ARE PSBL AT MAINLY IN W TO SW MS TO NE LA...WHICH COULD POTENTIALLY BRING DOWN KGLH/KJAN TO MVFR/IFR CEILINGS BRIEFLY AROUND 20-23Z. WINDS WILL BE LIGHT MAINLY FROM THE W TO SW AROUND 4-8KTS THIS AFTERNOON. /DC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 74 97 74 97 / 13 8 8 10 MERIDIAN 72 97 72 98 / 12 9 10 9 VICKSBURG 72 96 72 97 / 13 7 4 8 HATTIESBURG 74 97 74 98 / 13 19 8 19 NATCHEZ 73 94 73 95 / 13 14 4 14 GREENVILLE 74 97 73 98 / 12 5 4 2 GREENWOOD 73 97 72 98 / 11 5 5 3 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/DC/17
Hazardous weather outlook, Aug 21, 2:33 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT THU AUG 21 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 221945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 233 PM CDT THU AUG 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY... EXCESSIVE HEAT THREAT...ELEVATED TIMING...FRIDAY THERE IS AN ELEVATED RISK FOR DANGEROUS AFTERNOON HEAT AND HUMIDITY LEVELS FRIDAY AS MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE 101 TO 105 DEGREES OVER THE ENTIRE OUTLOOK AREA. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY... MAXIMUM HEAT INDEX VALUES RANGING BETWEEN 103 AND 108 ARE EXPECTED TO CONTINUE OVER THE ENTIRE OUTLOOK AREA EACH AFTERNOON THIS WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. 19 && ...HAZARD LEGEND... *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 115 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 5 CONSECUTIVE DAYS. HIGH...MAXIMUM HEAT INDEX 110 TO 114 DEGREES OR MAXIMUM HEAT INDEX GREATER THAN OR EQUAL TO 105 DEGREES FOR 4 CONSECUTIVE DAYS. ELEVATED...MAXIMUM HEAT INDEX 105 TO 109 DEGREES FOR ONE TO THREE DAYS. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES FOR ONE TO THREE DAYS. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Aug 21, 5:37 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
537 PM CDT THU AUG 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 4 ENE BRANDON 32.31N 89.94W
08/21/2014 E1.00 INCH RANKIN MS LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL AND VERY STRONG WINDS
REPORTED ALONG TRICKHAMBRIDGE RD
&&
DLSpecial weather statement, Aug 21, 5:43 PM CDT, 45 minutes before
MSZ034-035-040-041-212315- WASHINGTON MS-SHARKEY MS-ISSAQUENA MS-HUMPHREYS MS- 543 PM CDT THU AUG 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 543 PM CDT THU AUG 21 2014 ...STRONG STORM OVER NORTHERN SHARKEY AND SOUTHERN WASHINGTON COUNTIES... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER DELTA CITY AT 543 PM CDT. THE STORM WAS NEARLY STATIONARY. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME WEST CENTRAL HUMPHREYS...EXTREME NORTH CENTRAL ISSAQUENA...NORTHERN SHARKEY AND SOUTHEASTERN WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3325 9096 3324 9066 3300 9071 3301 9093 TIME...MOT...LOC 2243Z 182DEG 2KT 3309 9081 EEC
Special weather statement, Aug 21, 5:46 PM CDT, 42 minutes before
LAZ015-212315-
RICHLAND LA-
546 PM CDT THU AUG 21 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
546 PM CDT THU AUG 21 2014
...STRONG STORM OVER WESTERN RICHLAND PARISH...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF BUCKNER AT 547 PM
CDT...MOVING NORTHEAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN RICHLAND PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3233 9202 3238 9201 3243 9197 3243 9190
3221 9193 3221 9200 3226 9201 3227 9200
3227 9203 3228 9204
TIME...MOT...LOC 2247Z 206DEG 18KT 3234 9201
EECSpecial weather statement, Aug 21, 6:02 PM CDT, 26 minutes before
MSZ049-212335- RANKIN MS- 602 PM CDT THU AUG 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 602 PM CDT THU AUG 21 2014 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF PELAHATCHIE AT 603 PM CDT...MOVING NORTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EAST CENTRAL RANKIN COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3244 8981 3233 8973 3228 8983 3241 8991 TIME...MOT...LOC 2303Z 240DEG 4KT 3237 8981 JA
Special weather statement, Aug 21, 6:13 PM CDT, 15 minutes before
MSZ043-048-049-212345- RANKIN MS-MADISON MS-HINDS MS- 613 PM CDT THU AUG 21 2014 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 613 PM CDT THU AUG 21 2014 ...STRONG STORMS OVER NORTH JACKSON TO MADISON AREA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHEAST OF MADISON AT 613 PM CDT...MOVING NORTH AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME NORTHEASTERN HINDS...SOUTH CENTRAL MADISON AND NORTH CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3263 9019 3260 8990 3236 9000 3236 9019 TIME...MOT...LOC 2313Z 187DEG 6KT 3242 9007 EEC
Special weather statement, Aug 21, 6:18 PM CDT, 10 minutes before
MSZ073-212350-
LAMAR MS-
618 PM CDT THU AUG 21 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT THU AUG 21 2014
...STRONG STORM OVER SOUTHERN LAMAR COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER LUMBERTON AT 619 PM CDT...MOVING
NORTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN LAMAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3100 8949 3101 8955 3108 8955 3116 8935
3100 8935 3100 8941 3097 8943 3097 8947
TIME...MOT...LOC 2319Z 231DEG 4KT 3101 8943
EECThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 3:41 PM CDT | Special Weather Statement | JAN | Franklin | 59 min |
| Aug 21, 4:00 PM CDT | Special Weather Statement | JAN | Copiah | 60 min |
| Aug 21, 4:20 PM CDT | Special Weather Statement | JAN | Lincoln | 30 min |
| Aug 21, 4:36 PM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Aug 21, 4:41 PM CDT | Special Weather Statement | JAN | Lawrence | 29 min |
| Aug 21, 5:06 PM CDT | Special Weather Statement | JAN | Lawrence | 29 min |
| Aug 21, 5:09 PM CDT | Special Weather Statement | JAN | Copiah | 31 min |
| Aug 21, 5:13 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Aug 21, 5:15 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 30 min |
| Aug 21, 5:19 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 26 min |
| Aug 21, 5:25 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 31 min |
| Aug 21, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Simpson, Smith | 30 min |
| Aug 21, 5:32 PM CDT | Special Weather Statement | JAN | Rankin | 28 min |
| Aug 21, 5:39 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 44 min |
| Aug 21, 5:43 PM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Aug 21, 6:02 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 21, 6:10 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 27 min |
| Aug 21, 6:13 PM CDT | Special Weather Statement | JAN | Madison | 32 min |
| Aug 21, 6:18 PM CDT | Special Weather Statement | JAN | Lamar | 32 min |
| Aug 21, 6:42 PM CDT | Special Weather Statement | JAN | Smith | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.